Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Submandibular ups and downs
Jun 24, 2002

I've decided to agressively attack/treat all of my side effects(some hiv related, some med related,some probably not even related)rather than silently suffer day in and day out.I've agressively treated the disease,now it's time to agressively treat me!!!Which brings me to my question. I saw my id Doctor recently and we went over all my many complaints and how/what to do.One of the high on the list is swollen submands(stupid me is thinking they are parotids)I've already made the dental,and ent appointment and will even go to an otolaryngolist if neccesary.(I told you I'm being agressive and just won't accept the disfigurements anymore!!!)The thing with the subs (and sometimes sublingual swelling)is they are not evenly swollen and they go up and down in size(That's why my Dr.said don't neccesarily blame the hiv fo this malady.)They are located directly below some molars that really need attention.(I have to wait two weeks for the dental appointment)But besides them changing sizes throughout the day,they never totally go away just go from really big and distorting my whole chin line to just smaller.The weird thing is when I run and do really sweaty cardio they get really small.What does this sound like?Oh yeah, and my lips got really full and pouty(looks like I had collogen injections)they only thing I'm happy about!!The reason why I was blaming drugs is because we took me of a nuke for a short period(for an unrelated problem)and the glands went down very small after a week and stayed down(not completely gone)untill I restarted another nuke.Then the glands started the swelling again(about 2 weeks into the new nuke)That's why I was blaming the nuke,but no one thinks meds are to blame for this one.Finally,I read that alot of diabectic's experience this type of thing and considering how we(hiv+)share alot of same problems with the diabetic's,but some of us aren't really dibetic is there some cosmic relationship here?

Response from Dr. Henry

For some patients nuke sparing regimens are a possibility--in your case that might be a consideration (depending on your past treatment history and resistance profile) given your observation. I have seen a few patients with your exact complaint that they linked to treatment as well. Have you had a CT scan to try and pinpoint the involvement (lymph nodes versus salivary glands). Sjogrens can cause that is some patients as can cystic disease of the salivary glands. It sounds like you are seeing the right specialists-good luck. KH



Previous
videx & joint pain in big toe
Next
Off beat part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement